Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 13, 2007, 4:00 AM CST for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 4:00 AM CST (10:00 UTC)
- Expired
- Feb 13, 2007, 4:45 AM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:32 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 13, 3:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 332 AM CST TUE FEB 13 2007 .SHORT TERM...06Z SOUNDING AT SLIDELL REVEALED A QUICK MODIFICATION OF THE ATM WITH CAPE VALUES INCREASING FROM ZERO TO 900 J/KG...HELICITY AROUND 300 M2/S2 AND PW VALUES AROUND 1.2 INCHES. ISOTACH ANALYSIS OF 250MB SHOWED A JET MAX OF 150 KNOTS OVER WEST TEXAS AND THE NOSE OF THE JET OF 100 KNOTS OVER THE WESTERN GULF. THIS PLACES THE FORECAST AREA UNDERNEATH THE LEFT- FRONT QUADRANT AND THE BEST DIVERGENCE OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS MORNING. THEREFORE...A VOLATILE ATM WILL LIKELY YIELD STRONG TO A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ONE OR TWO TORNADIC STORMS THIS MORNING. THE ASSOCIATED SLIGHTLY NEGATIVELY TILTED TROUGH WAS POSITIONED FROM CENTRAL KANSAS TO NORTH CENTRAL TEXAS. THE TROUGH SHOULD PUSH EAST AND RAIN CHANCES WILL DECREASE THIS AFTERNOON AS DRY AIR WILL ENTRAIN ON THE SOUTHWEST SIDE OF THE SYSTEM AND OVER US. A 1043MB HIGH RESIDED OVER SOUTH CENTRAL CANADA. AS THE LOW PUSHES EAST...THE HIGH ALONG WITH COLD DENSE AIR WILL MOVE SOUTH ACROSS THE PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT. THICKNESS VALUES WILL DECREASE AS STRONG COLD AIR ADVECTION TAKES HOLD OVER THE AREA TONIGHT THROUGH FRIDAY. ERGO...BELOW NORMAL TEMPS ARE EXPECTED TONIGHT THROUGH FRIDAY. .LONG TERM... THICKNESS VALUES ARE EXPECTED TO INCREASE OVER THE WEEKEND. HOWEVER...TROUGH ON THE EAST CONUS WILL MAINTAIN NORTHWEST FLOW OVER THE LOWER MISSISSIPPI VALLEY. THIS FEATURE SHOULD ALLOW TEMPERATURES TO REBOUND NEAR NORMS OVER THE WEEKEND THROUGH NEXT TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 36 48 30 / 30 10 10 10 BTR 72 38 50 31 / 30 10 10 10 MSY 74 43 51 35 / 30 10 10 10 GPT 70 40 51 31 / 60 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 12, 11:00 AM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON FEB 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CST MON FEB 12 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .SEVERE THUNDERSTORMS... SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50 MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE. IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY OF STURDY NEARBY SHELTER LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SEVERE WEATHER... SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS. .SEASONAL HAZARDS... FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT. .MARINE HAZARD... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.
In the hours before
Local storm report, Feb 13, 3:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TORNADO WESTWEGO 29.90N 90.14W
02/13/2007 JEFFERSON LA EMERGENCY MNGR
HEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES
OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:46 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 44 min |
| Feb 13, 1:22 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 38 min |
| Feb 13, 2:04 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 41 min |
| Feb 13, 2:28 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 32 min |
| Feb 13, 2:39 AM CST | Special Marine Warning | LIX | 51 min | |
| Feb 13, 3:00 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 45 min |
| Feb 13, 3:37 AM CST | Special Marine Warning | LIX | 23 min | |
| Feb 13, 3:54 AM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Feb 13, 4:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Feb 13, 5:29 AM CST | Special Marine Warning | LIX | 91 min | |
| Feb 13, 2:42 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 48 min |
| Feb 13, 4:36 AM CST | Tornado Warning | LIX | Pearl River | 24 min |
| Feb 13, 5:34 AM CST | Tornado Warning | LIX | Hancock, Harrison | 26 min |
| Feb 13, 6:27 AM CST | Tornado Warning | LIX | Harrison | 63 min |
| Feb 13, 7:04 AM CST | Tornado Warning | LIX | Jackson | 41 min |
| Feb 13, 7:17 AM CST | Severe Thunderstorm Warning | LIX | Harrison | 28 min |
| Feb 13, 7:31 AM CST | Tornado Warning | LIX | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.